MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number NEPI-49661C-25
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that the bupivacaine in smiths medical spinal single shot tray was ineffective.It was reported to not be anesthetizing the patient and as a result, have had to put the patient to sleep for procedure.No patient injury resulted.
 
Additional Manufacturer Narrative
One sealed portex spinal single shot tray was returned for evaluation.Visual evaluation of the bupivacaine-marcaine ampule from the returned tray found no visible non-conformities.The drug liquid was found to be clear (colorless) with no particulates visible inside the vials.Review of device history records and incoming records found no discrepancies or anomalies relevant to the complaint.Assay testing, performed by the supplier prior to release of bupivacaine was within specification.Review of the sterilization certificate for the tray revealed that the product was processed according to validated specification requirements and parameters.The customer complaint could not be confirmed.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7720174
Report Number3012307300-2018-02927
Device Sequence Number1452098
Product Code CAZ
UDI-Device Identifier15019517115505
UDI-Public15019517115505
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/01/2020
Device Catalogue NumberNEPI-49661C-25
Device Lot Number3624028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1